Funnel Cloud, Harris
- When
- August 4, 4:40 PM CST to 4:45 PM CST
- Where
- Harris County, Katy
- Reported by
- Law Enforcement
- Coordinates
- 29.800, -95.800
Funnel cloud sighted in the Katy area.
Funnel cloud formed as sea breeze front activity moved inland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Funnel cloud formed as sea breeze front activity moved inland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 4, 2:40 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CDT SAT AUG 4 2007 .DISCUSSION... A VERY WARM FAIR WEATHER SUMMER DAY ACROSS SE TEXAS. ISOLATED THUNDERSTORMS AND MODERATE POCKETS OF SHOWERS FORMING ALONG THE WEAK SEA BREEZE AND THESE STORMS SUBSEQUENT OUTFLOWS. MAJORITY OF ACTIVITY BEING CONFINED TO HOUSTON METRO SOUTHWESTWARD IN SLIGHTLY HIGHER HUMID AIR. SFC HIGH PRESSURE OUT IN THE CENTRAL GULF...WITH RIDGING TAKING HOLD IN THE UPPER LEVELS...SPELLS A STRING OF MUCH DRIER DAYS. W/V DISPLAYING THIS NICE BROAD AREA OF ANTICYCLONIC FLOW OVER THE CENTRAL U.S. PINNING DOWN THE BROAD TROUGH ACROSS NORTH CENTRAL GULF. MODEL ENSEMBLE ALL POINT TO INCREASING STABILITY THROUGH MIDWEEK. THIS WILL ALLOW THE MESOSCALE TO TAKE CHARGE AND GIVE US A TASTE OF NEAR-CLIMO WEATHER. SHORT TERM FORECAST IS FOR SLIGHTLY HIGHER OFFSHORE POPS IN THE OVERNIGHT HOURS IN RESPONSE TO LESS OF NEAR SURFACE MARITIME CAP...POPS FOR SCATTERED CONVECTION INCREASING THROUGH MIDDAY ACROSS MOST NEAR COASTAL AND CENTRAL INLAND AREAS. CONVECTIVE TEMPERATURES IN THE MID 80S RAPIDLY ACHIEVED UNDER MOSTLY SUNNY MORNING SKIES. LESS RAIN AND SLIGHTLY CLEARER SKIES WILL BUMP UP CURRENT NEAR-90 MAXS IN THE MID 90S FOR MOST INLAND SITES OVER THE WORK WEEK. EXTENDED LOOKS TO BE STATUS QUO AS UPPER RIDGE OVER CENTRAL AND EASTERN U.S. RETAINS ITS GRIP. THIS MEANS CONTINUED DRIER AND HOT WEATHER THROUGH DAY 7...WITH THE EARLY MORNING OFFSHORE SCATTERED SHOWERS/STORMS AND THOSE DAILY ISOLATED POP-UP STORMS ALONG THE BREEZE. UPPER HIGH FORECAST TO BE POSITIONED OVER APPALACHIA THAT SPELLS UPPER LEVEL EASTERLY FLOW...RELATIVELY STABLE BUT NOT THE CLAMP DOWN THAT WOULD SUPPRESS THOSE DAILY ROUNDS OF THUNDER & DOWNPOURS. SPEAKING OF THOSE EASTERLIES...GULF SHEAR LOOKS IMPRESSIVE ENOUGH TO AID IN TEARING UP ANY TROPICAL WAVE THAT HAPPENS TO MAKE THAT UNWELCOME GOM VISIT. LONG RANGE GFS PICKING UP ON SOME DAY 5-7 NORTH CENTRAL GULF VORTS WITHIN EASTERLIES INCREASING MOISTURE RETURN...WHICH MAY INCREASE PRECIP THREAT GOING INTO WEEKEND. 31 .MARINE... SFC HIGH CENTERED OVER THE EASTERN GULF WILL KEEP LIGHT ONSHORE FLOW IN PLACE THROUGH MIDWEEK. THE WINDS WILL BE SLIGHTLY STRONGER AT NIGHT...BUT WILL STILL REMAIN ONLY IN THE 10 TO 15 KT RANGE WITH SEAS 3 FT OR LESS. SFC HIGH WILL MOVE DIRECTLY OVER THE COASTAL WATERS BEGINNING WEDNESDAY...SO WINDS MAY DECREASE EVEN FURTHER THE SECOND HALF OF THE WEEK AND BECOME MORE VARIABLE IN DIRECTION. ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY DURING THE LATE NIGHT AND MORNING HOURS EACH DAY. 35 && .AVIATION... CONVECTIVE COVERAGE SHOULD REMAIN RATHER ISOLATED ACROSS THE AREA THIS AFTN. GIVEN THIS AND UNCERTAINTY ON TIMING...HAVE REMOVED VCSH/VCTS FROM THE TAFS. WILL HAVE CBS MENTIONED THROUGH 00Z FOR KIAH/KSGR/KHOU...AND FOR KLBX THROUGH 21Z. PATCHY MVFR FOG WILL DEVELOP OVERNIGHT AFTER 04Z AT MOST OF THE TERMINALS...POSSIBLY GOING IFR AT KLBX OR KCXO. CU DECK WILL DEVELOP 14-17Z SUNDAY...WITH BKN MVFR CEILINGS POSSIBLE. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 94 77 96 77 / 20 20 20 20 20 HOUSTON (IAH) 75 94 77 95 77 / 20 30 20 20 20 GALVESTON (GLS) 80 89 81 90 81 / 20 40 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31 MARINE/AVIATION...35
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 325 AM CDT SAT AUG 4 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 325 AM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 79 km away, was scanning. The volume nearest the first event began at 22:41 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud sighted in the Katy area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56122.